Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A constraint on the existence of simple torsion free Lie modules

Authors: Daniel Britten, Frank Lemire and Vahid Tarokh
Journal: Proc. Amer. Math. Soc. 123 (1995), 2315-2321
MSC: Primary 17B10
MathSciNet review: 1246518
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any simple Lie algebra L with Cartan subalgebra H the classification of all simple H-diagonalizable L-modules having a finite-dimensional weight space is known to depend on determining the simple torsion-free L-modules of finite degree. It is further known that the only simple Lie algebras which admit simple torsion-free modules of finite degree are those of types $ {A_n}$ and $ {C_n}$. For the case of $ {A_n}$ we show that there are no simple torsion-free $ {A_n}$-modules of degree k for $ n \geq 4$ and $ 2 \leq k \leq n - 2$. We conclude with some examples showing that there exist simple torsion-free $ {A_n}$-modules of degrees $ 1,n - 1$, and n.

References [Enhancements On Off] (What's this?)

  • [BBL] G. Benkart, D. J. Britten, and F. W. Lemire, On the tensor product of pointed torsion free and simple finite dimensional $ {A_n}$ modules (in progress).
  • [BL1] D. J. Britten and F. W. Lemire, A classification of simple Lie modules having a 1-dimensional weight space, Trans. Amer. Math. Soc. 299 (1987), 687-697. MR 869228 (88b:17013)
  • [BL2] -, On basic cycles of $ {A_n},{B_n},{C_n}$ and $ {D_n}$, Canad. J. Math. XXXVII (1985), 122-140.
  • [BL3] -, Irreducible representations of $ {A_n}$ with a 1-dimensional weight space, Trans. Amer. Math. Soc. 272 (1982), 509-540.
  • [F] Suren Fernado, Lie algebra modules with finite dimensional weight spaces. I, Trans. Amer. Math. Soc. 322 (1987), 757-781. MR 1013330 (91c:17006)
  • [J] J. Humphreys, Introduction to Lie algebras and representation theory, Graduate Texts in Math., vol. 9, Springer-Verlag, New York, 1972. MR 0323842 (48:2197)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B10

Retrieve articles in all journals with MSC: 17B10

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society